MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 8X30MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 8X30MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep in (b)(6) that during an orthopedic procedure, two milagro interference screw absorbable 8 x 30mm devices broke.No surgical delay or patient consequence reported.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported that the procedure was completed successfully by implanting another milagro screw.There was no surgical delay or patient harm.There were fragments generated but were removed successfully.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary :according to the information provided, it was reported by sales rep via complaint submission tool that during an orthopedic procedure, two milagro interference screw absorbable 8 x 30mm broke.Both devices were received and evaluated.Visual inspection in the pictures provided and visual observations confirm that the devices were found broken.Both anchors were presented biological residues in the threads.Pictures were taken under magnification and no anomalies were observed the complaint can be confirmed.The possible root cause for the reported failure on both devices can be associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device lot number: 4l67391, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10319434
Report Number1221934-2020-01892
Device Sequence Number16910515
Product Code MAI
UDI-Device Identifier10886705010783
UDI-Public10886705010783
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number231815
Device Catalogue Number231815
Device Lot Number4L67391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/27/2020
09/24/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date07/27/2020
09/24/2020
Patient Sequence Number1